MAUDE Adverse Event Report: PRODUCTOS PARA EL CUIDADO DE LA SALUD -9611590 CLOSED WOUND SUCTION 100ML SILICONE EVACUATOR, HUBLESS SILICONE FLAT DRAIN, 10MM; FLAT SILICONE DRAIN

PRODUCTOS PARA EL CUIDADO DE LA SALUD -9611590 CLOSED WOUND SUCTION 100ML SILICONE EVACUATOR, HUBLESS SILICONE FLAT DRAIN, 10MM; FLAT SILICONE DRAIN
Catalog Number 0071440
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the perforated potion of the drain remained in the wound after the drain was removed.The drain was inserted (b)(6) 2017.It was later reported that the patient was scheduled for a radical left groin dissection revision for clear margins.While re-excising the previous incision, the surgeon found a portion of retained drain in the wound.It appeared that the drain had separated.The white portion of the drain was found in the wound and removed by the surgeon.
 
Additional Manufacturer Narrative
A photo sample was returned for evaluation.The reported event was confirmed as a manufacturing related issue.The visual evaluation of the photos noted that the flat drain was disconnected from the clear tube.The flat drain and clear tube not molded correctly; can be confirmed that the reported issue occurred during flat drain molding process.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use state the following: "precautions: 1.Avoid suturing through the drains to minimize the possibility of breakage.2.Drains should lie flat and in line with the skin exit path.3.Particular care should be taken to avoid any obstacles to the drain exit path.4.Drains should be checked for free motion during closure to minimize the possibility of breakage during/after removal.5.Drain removal should be done gently by hand.Drains should not be handled with pointed, toothed or blunt instruments which could cause cuts or nicks and lead to subsequent structural failure of the drain.Warning: drain breakage may require surgical removal." (b)(4).The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description

Brand Name
CLOSED WOUND SUCTION 100ML SILICONE EVACUATOR, HUBLESS SILICONE FLAT DRAIN, 10MM
Common Device Name
FLAT SILICONE DRAIN
Manufacturer (Section D)
PRODUCTOS PARA EL CUIDADO DE LA SALUD -9611590
km. 7 carretera internacional
nogales, sonora 85621
MX  85621
MDR Report Key6521657
Report Number1018233-2017-02076
Device Sequence Number248637
Product Code GCY
UDI-Device Identifier00801741049675
UDI-Public(01)00801741049675
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0071440
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/05/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/26/2017
Supplement Report FDA Received Date06/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;